Siberian Mathematical Journal

, Volume 42, Issue 5, pp 942–951 | Cite as

Solving the Multidimensional Difference Biharmonic Equation by the Monte Carlo Method

  • G. A. Mikhailov
  • V. L. Lukinov


We construct and justify new weighted Monte Carlo methods for estimation of a solution to the Dirichlet problem for the multidimensional difference biharmonic equation by modeling a “random walk by a grid.” Vector versions of our algorithms extend to the difference metaharmonic equations, with the shape of unbiasedness conditions of estimators preserved together with boundedness of their variances. In this connection, we construct a simple algorithm for estimation of the first eigenvalue of the multidimensional difference Laplace operator. Moreover, we construct special algorithms of a “random walk by a grid” which under certain conditions allow us to estimate solutions of the Dirichlet problem for the biharmonic equation with a weak nonlinearity as well as solutions to problems with mixed boundary conditions, the Neumann condition inclusively.


Boundary Condition Monte Carlo Method Random Walk Dirichlet Problem Laplace Operator 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Mikhailov G. A., Parametric Estimates by the Monte Carlo Method, VSP, Utrecht (1999).Google Scholar
  2. 2.
    Mikhaîlov G. A. and Cheshkova A. F., “Solving the difference Dirichlet problem for the multidimensional Helmholtz equation by the Monte Carlo method,” Zh. Vychisl. Mat. i Mat. Fiz., 38, No. 1, 99-106 (1996).Google Scholar
  3. 3.
    Ermakov S. M. and Mikhaľlov G. A., Statistical Modeling [in Russian], Nauka, Moscow (1982).Google Scholar
  4. 4.
    Mikhaľlov G. A., “New Monte Carlo methods for solving the Helmholtz equation,” Dokl. Akad. Nauk, 326, No. 6, 43-47 (1992).Google Scholar
  5. 5.
    Mikhaľlov G. A., “Solving the Dirichlet problem for nonlinear elliptic equations by the Monte Carlo method,” Sibirsk. Mat. Zh., 35, No. 5, 1085-1093 (1994).Google Scholar
  6. 6.
    Mikhaľlov G. A. and Men'shchikov B. V., “Solving boundary value problems with complex parameters by the Monte Carlo method,” Sibirsk. Mat. Zh., 37, No. 4, 881-888 (1996).Google Scholar

Copyright information

© Plenum Publishing Corporation 2001

Authors and Affiliations

  • G. A. Mikhailov
    • 1
  • V. L. Lukinov
    • 1
  1. 1.The Institute of Computer Mathematics and Mathematical GeophysicsNovosibirsk

Personalised recommendations